Alert archive / California / Wind Advisories in 2011

Wind Advisory 10, NWS Phoenix, AZ

April 2, 2011

NWS Phoenix, AZ issued this wind advisory at Apr 2, 2011, 6:11 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2011, 6:11 PM PDT (01:11 UTC)
Expired
Apr 3, 2011, 2:00 AM PDT
In force
8 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

572 
WWUS75 KPSR 030111
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
611 PM MST SAT APR 2 2011

.STRONG GUSTY WINDS ACROSS PORTIONS OF IMPERIAL COUNTY THIS EVENING.

CAZ033-030600-
/O.NEW.KPSR.WI.Y.0010.110403T0111Z-110403T0600Z/
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO
611 PM PDT SAT APR 2 2011

...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* AFFECTED AREA: IMPERIAL COUNTY...PRIMARILY THE IMPERIAL VALLEY
  INCLUDING THE COMMUNITIES OF EL CENTRO AND IMPERIAL.

* TIMING:STRONG GUSTY WINDS WILL PERSIST THROUGH THE EARLY EVENING HOURS
  AND GRADUALLY TAPER OFF AFTER MIDNIGHT.

* WINDS: SOUTHWEST TO WEST WINDS 15 TO 30 MPH WITH PEAK GUSTS AROUND
  40 MPH.

* IMPACTS: AREAS OF BLOWING SAND AND DUST MAY BE GENERATED WHICH
  COULD SHARPLY REDUCE VISIBILITY AND PRODUCE DANGEROUS DRIVING
  CONDITIONS. MOTORISTS DRIVING HIGH PROFILE VEHICLES...ESPECIALLY ON
  NORTH TO SOUTH ORIENTED ROADS...SHOULD BE ALERT FOR GUSTY SHIFTING
  CROSSWIND AND DRIVE WITH CAUTION THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

BRECKENRIDGE
1 follow-up statement
409 
WWUS75 KPSR 030554
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
1054 PM MST SAT APR 2 2011

.STRONG GUSTY WINDS ACROSS PORTIONS OF IMPERIAL COUNTY TONIGHT.

CAZ033-030900-
/O.EXT.KPSR.WI.Y.0010.000000T0000Z-110403T0900Z/
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO
1054 PM PDT SAT APR 2 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM PDT SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 AM PDT SUNDAY. 

* AFFECTED AREA: IMPERIAL COUNTY...PRIMARILY THE IMPERIAL VALLEY 
  INCLUDING THE COMMUNITIES OF EL CENTRO AND IMPERIAL. 

* TIMING:STRONG GUSTY WINDS WILL PERSIST THROUGH MIDNIGHT AND THEN
  TAPER OFF DURING THE EARLY MORNING HOURS SUNDAY.

* WINDS: SOUTHWEST TO WEST WINDS 15 TO 30 MPH WITH PEAK GUSTS NEAR 45 MPH.

* IMPACTS: AREAS OF BLOWING SAND AND DUST MAY BE GENERATED WHICH
  COULD SHARPLY REDUCE VISIBILITY AND PRODUCE DANGEROUS DRIVING
  CONDITIONS. MOTORISTS DRIVING HIGH PROFILE VEHICLES...ESPECIALLY ON
  NORTH TO SOUTH ORIENTED ROADS... SHOULD BE ALERT FOR GUSTY SHIFTING
  CROSSWIND AND DRIVE WITH CAUTION TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

BRECKENRIDGE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 2, 2:20 PM PDT, 3 hours 51 minutes earlier.

Area forecast discussion, Apr 2, 2:20 PM PDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
220 PM MST SAT APR 2 2011

.SYNOPSIS...
A DRY COLD FRONT WILL APPROACH THE REGION THIS WEEKEND...RESULTING
IN BREEZY TO WINDY CONDITIONS ALONG WITH INCREASING HIGH CLOUDS
THROUGH SUNDAY. TEMPERATURES WILL ALSO BE COOLING...80S AND 90S
TODAY FOLLOWED BY 70S AND 80S TOMORROW. DRY AND WARMER WEATHER IS
EXPECTED MONDAY AND TUESDAY BEFORE ANOTHER STORM SYSTEM MOVES
THROUGH WEDNESDAY BRINGING COOLER TEMPERATURES AND A CHANCE FOR
MOUNTAIN SHOWERS. YET ANOTHER LOW PRESSURE SYSTEM MAY MOVE THROUGH
THE SOUTHWEST AS THE WEEKEND APPROACHES.

&&

.DISCUSSION...
TROUGH CONTINUES TO PROGRESS INTO THE WESTERN CONUS THIS AFTERNOON
WITH THREE DISTINCT PIECES OF ENERGY TAKING SHAPE. STRONGEST VORT
MAX IS OVER THE IDAHO PANHANDLE WITH A WEAKER VORT MAX NEAR 30N 128W
AND A DEVELOPING LOW EVEN FURTHER TO THE SW. DESPITE THE COMPLICATED
PATTERN WITH THE TROUGH SPLITTING/CONSOLIDATING INTO TWO
PIECES...WITH THE PAC NW ENERGY PUSHING SE TOWARD THE SOUTHERN
PLAINS THROUGH MONDAY MORNING AND THE FURTHER SOUTH ENERGY CUTTING
OFF INTO A CLOSED LOW WEST OF THE BAJA PENINSULA...12Z MODELS ARE IN
GOOD AGREEMENT THROUGH THE EARLY PART OF THE COMING WORK WEEK.

AHEAD OF THE APPROACHING TROUGH WINDS DID INCREASE THIS AFTERNOON AS
EXPECTED EARLIER THIS MORNING. TEMPERATURES HAVE BEEN TRICKY IN THAT
WHERE THE WINDS HAVE INCREASED THE TEMPS HAVE FOLLOWED SUITE BY A
FEW DEGREES. NOT EXPECTING THERE TO BE MUCH INCREASE FROM CURRENT
VALUE WITH THE STILL THICKENING CIRRUS SHIELD OVERHEAD.

MAIN SHORT WAVE WILL DIVE TOWARD THE SOUTHERN PLAINS THROUGH SUNDAY
AND INTO MONDAY...DRAGGING A COLD FRONT INTO NORTHERN ARIZONA THEN
INTO OUR CWA AS IT DECAYS. ANOTHER BREEZY/WINDY DAY TOMORROW AS HAS
BEEN ADVERTISED FOR SEVERAL DAYS NOW. LIKING THE WIND FIELDS GIVEN
BY THE NAM/GFS/WRF FOR TOMORROW...NOT TOO STRONG WHICH LINES UP WELL
WITH A SYSTEM MOVING NEAR/NORTH OF THE FOUR CORNERS. MAINTAINED
SMALL AREAS OF BLOWING DUST GENERALLY ALONG INTERSTATE CORRIDORS
THAT EXHIBIT HABITUAL PROBLEMS. TEMPERATURES WILL ALSO DROP QUITE A
BIT...ABOUT 8-10 DEG ALL AREAS. NO MENTION OF RAIN CWA-WIDE WITH
THIS SYSTEM.

LOCAL WEATHER SETTLES ON MONDAY THOUGH SOME MINOR COOLING CONTINUES
IN THE WAKE OF THE COLD FRONT. WINDS WILL STILL BE BREEZY AT
TIMES...ESPECIALLY ALONG THE LOWER CO. RIVER VALLEY AND THE
FOOTHILLS N-TO-E OF PHOENIX...WITH A SURFACE HIGH MOVING INTO THE
GREAT BASIN. SOUTHERN END OF THE MID/UPPER LEVEL TROUGH WILL CUT-OFF
AND SIT WELL WEST OF THE BAJA PENINSULA MONDAY. TUESDAY THE NEXT
SHORT WAVE IN THE ACTIVE FLOW ACROSS THE NORTHERN PACIFIC BASIN WILL
APPROACH THE PAC NW CAUSING THE CUT-OFF LOW TO START LIFTING. WAA
AHEAD OF THE CONGEALING SYSTEM WILL PUSH TEMPERATURE UP A BIT AGAIN
TUESDAY.

SOME PRETTY GOOD AGREEMENT NOW ON THE CUT-OFF LOW LIFTING THROUGH
ARIZONA WEDNESDAY AND THAT FITS WELL WITH OUR CONCEPTUAL MODEL.
OPERATIONAL ECMWF HAS EVEN COME AROUND TO BE MORE IN-LINE WITH THE
GFS/GENS SOLUTION ENVELOPE. WITH THE PVA AND POSITIVE TILT TO THIS
SYSTEM POPS WERE INCREASED FOR WED/WED NIGHT /STILL A BIT OF A
UNCERTAINTY ON TIMING THUS THE 24 HOUR WINDOW/. WOULDN/T EXPECT MUCH
PRECIP FROM THIS SYSTEM WHERE IT DOES FALL GIVEN THE PROGRESSIVE
MOVEMENT AND NOT IMPRESSIVE FORCING/MOISTURE LEVELS. OF COURSE
TEMPERATURES WILL FALL FURTHER WED/THU...BACK TO NEAR NORMAL.

MUCH LARGER AND COLDER SYSTEM IS LOOKING MORE LIKELY BY THE END OF
THE WEEK...FRIDAY/SATURDAY. CONCEPTUALLY THIS LOOKS GOOD AS THE
WEATHER PATTERN IS FAVORING TROUGHING OVER THE WESTERN CONUS AND
RIDGING INTO WESTERN CANADA. A LOT CAN HAPPEN BETWEEN NOW AND FRIDAY
THOUGH...WITH CURRENTLY MODEL OFFERINGS /OPERATIONAL AND ENSEMBLES/
SHOWING SLIGHTLY BELOW NORMAL TO MUCH BELOW NORMAL TEMPERATURES. IN
THE END PUSHED THE FORECAST A BIT COOLER AND ALSO INCREASED POPS.

&&

.AVIATION...
SOUTH CENTRAL ARIZONA AND SOUTHEAST CALIFORNIA...INCLUDING
KPHX...KIWA...KIPL...AND KBLH AIRFIELDS...

HIGH CLOUDS ABOVE 15 THSD FT CONTINUE TO INCREASE AHEAD OF UPPER
TROUGH AND COLD FRONT. AFTERNOON WINDS WILL LIKELY INCREASE AT ALL
TAF SITES. EXPECT GENERALLY SOUTHWEST WINDS TO REACH 20-30 KTS AT
TIMES...SPCLY ACROSS KIPL-KBLH AREA UNTIL 03/06Z. VSBY COULD DROP TO
ABOUT 6-7 MILES IN BLDU WITH THESE WINDS PARTICULARLY 21Z-06Z.

SKY HARBOR COULD HAVE SOME HAZE ALOFT BY AROUND SUNSET...AND THE
SLANT-WISE VISIBILITY MAY BE REDUCED A BIT. CONFIDENCE IS LOW FOR AN
EASTERLY SFC WIND AT KPHX EARLY SUNDAY.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
MONDAY THROUGH FRIDAY...
DRY AND WARM WEATHER EARLY IN THE WEEK...SWITCHING TO COOLER
TEMPERATURES AND AN UPWARD TREND IN HUMIDITY LEVELS AND OVERNIGHT
RECOVERY THE LATTER HALF OF THE WEEK. A LARGE AREA OF LOW PRESSURE
STRENGTHENS AND CENTERS OVER THE GREAT BASIN WEDNESDAY THROUGH
FRIDAY...AND IS EXPECTED TO BRING INCREASED CLOUDS AND ADDITIONAL
COOLING TO THE REGION...DROPPING AFTERNOON TEMPERATURES BACK INTO
THE MID 70S FOR THE LOWER DESERTS BY FRIDAY. WINDS WILL STRENGTHEN
WITH THE APPROACH OF THE LOW...WITH GUSTS UP TO 30 MPH POSSIBLE
AREA-WIDE THURSDAY AFTERNOON.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...INIGUEZ
AVIATION...SIPPLE
FIRE WEATHER...MEYERS
Hazardous weather outlook, Apr 2, 6:15 AM PDT, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
615 AM MST SAT APR 2 2011

AZZ020>028-CAZ030>033-030600-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
615 AM MST SAT APR 2 2011 /615 AM PDT SAT APR 2 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...
SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...
EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

AN APPROACHING DRY COLD FRONT WILL RESULT IN GUSTY 20 TO 35 MPH WINDS
THIS AFTERNOON AND EVENING. WEATHER HAZARDS INCLUDE GUSTY CROSS
WINDS AFFECTING HIGH PROFILE VEHICLES...AND AREAS OF BLOWING DUST
AND SAND WITH LOWER VISIBILITIES AT TIMES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A COLD FRONT WILL MOVE THROUGH THE REGION EARLY SUNDAY. ANOTHER DAY
OF GUSTY WEST WINDS 20 TO 35 MPH WILL DEVELOP BY SUNDAY AFTERNOON.
AREAS OF BLOWING DUST AND SAND ARE EXPECTED...WITH LOWER
VISIBILITIES AT TIMES.

NO WEATHER HAZARDS ARE EXPECTED MONDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 4:04 AM PDTWind AdvisoryPSR116 min

Nearby

Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.